International Journal of Analysis and Applications ISSN 2291-8639 (Online)

Research Article

Impact of Infection on Honeybee Population Dynamics in a Seasonal Environment

  • Miled El Hajji*
  • Fahad Ahmed Saad Alzahrani
  • Ridha Mdimagh

    * Corresponding author

    Abstract

    We studied a non-autonomous model for the spread of disease within a bee colony under the influence of seasonality where we consider time-dependent parameters to integrate the impact of the periodicity of weather on the Honeybee population dynamics. We proved that the system admits a unique bounded positive solution, and also a global attractor set. The basic reproduction number, R0, was defined as the spectral radius of a linear integral operator. We proved that the global dynamics is determined by this threshold parameter: If R0≤1, then the disease-free periodic solution is globally asymptotically stable, while if R0>1, then the disease persists. We confirmed the theoretical results trough an extensive numerical simulations.

    How to Cite

    M. El Hajji, F. A. S. Alzahrani, R. Mdimagh, Impact of Infection on Honeybee Population Dynamics in a Seasonal Environment, Int. J. Anal. Appl. 22 (2024), 75. https://doi.org/10.28924/2291-8639-22-2024-75

    BibTeX
    @article{Hajji2024,
      author  = {El Hajji, Miled and Alzahrani, Fahad Ahmed Saad and Mdimagh, Ridha},
      title   = {Impact of Infection on Honeybee Population Dynamics in a Seasonal Environment},
      journal = {Int. J. Anal. Appl.},
      volume  = {22},
      year    = {2024},
      pages   = {75},
      doi     = {10.28924/2291-8639-22-2024-75}
    }

    References

    • [1] F. Brauer, C. Castillo-Chavez, A. Mubayi, et al. Some Models for Epidemics of Vector-Transmitted Diseases, Infect. Dis. Model. 1 (2016), 79–87. https://doi.org/10.1016/j.idm.2016.08.001.
    • [2] S.K. Sasmal, I. Ghosh, A. Huppert, et al. Modeling the Spread of Zika Virus in a Stage-Structured Population: Effect of Sexual Transmission, Bull. Math. Biol. 80 (2018), 3038–3067. https://doi.org/10.1007/s11538-018-0510-7.
    • [3] M.A. Ibrahim, A. Dénes, Threshold Dynamics in a Model for Zika Virus Disease With Seasonality, Bull. Math. Biol. 83 (2021), 27. https://doi.org/10.1007/s11538-020-00844-6.
    • [4] D. Xiao, Dynamics and Bifurcations on a Class of Population Model With Seasonal Constant-Yield Harvesting, Discr. Contin. Dyn. Syst. - B. 21 (2015), 699–719. https://doi.org/10.3934/dcdsb.2016.21.699.
    • [5] M. El Hajji, D.M. Alshaikh, N.A. Almuallem, Periodic Behaviour of an Epidemic in a Seasonal Environment With Vaccination, Mathematics. 11 (2023), 2350. https://doi.org/10.3390/math11102350.
    • [6] M. El Hajji, R.M. Alnjrani, Periodic Trajectories for HIV Dynamics in a Seasonal Environment With a General Incidence Rate, Int. J. Anal. Appl. 21 (2023), 96. https://doi.org/10.28924/2291-8639-21-2023-96.
    • [7] M. El Hajji, N.S. Alharbi, M.H. Alharbi, Mathematical Modeling for a CHIKV Transmission Under the Influence of Periodic Environment, Int. J. Anal. Appl. 22 (2024), 6. https://doi.org/10.28924/2291-8639-22-2024-6.
    • [8] B.S. Alshammari, D.S. Mashat, F.O. Mallawi, Mathematical and Numerical Investigations for a Cholera Dynamics With a Seasonal Environment, Int. J. Anal. Appl. 21 (2023), 127. https://doi.org/10.28924/2291-8639-21-2023-127.
    • [9] A.A. Alsolami, M. El Hajji, Mathematical Analysis of a Bacterial Competition in a Continuous Reactor in the Presence of a Virus, Mathematics. 11 (2023), 883. https://doi.org/10.3390/math11040883.
    • [10] A.H. Albargi, M. El Hajji, Bacterial Competition in the Presence of a Virus in a Chemostat, Mathematics. 11 (2023), 3530. https://doi.org/10.3390/math11163530.
    • [11] M. El Hajji, Periodic Solutions for Chikungunya Virus Dynamics in a Seasonal Environment With a General Incidence Rate, AIMS Math. 8 (2023), 24888–24913. https://doi.org/10.3934/math.20231269.
    • [12] M. El Hajji, R.M. Alnjrani, Periodic Behaviour of HIV Dynamics With Three Infection Routes, Mathematics. 12 (2024), 123. https://doi.org/10.3390/math12010123.
    • [13] M. El Hajji, Influence of the Presence of a Pathogen and Leachate Recirculation on a Bacterial Competition, Int. J. Biomath. In Press. https://doi.org/10.1142/S1793524524500293.
    • [14] J. Ma, Z. Ma, Epidemic Threshold Conditions for Seasonally Forced SEIR Models, Math. Biosci. Eng. 3 (2006), 161–172. https://doi.org/10.3934/mbe.2006.3.161.
    • [15] T. Zhang, Z. Teng, On a Nonautonomous SEIRS Model in Epidemiology, Bull. Math. Biol. 69 (2007), 2537–2559. https://doi.org/10.1007/s11538-007-9231-z.
    • [16] N. Bacaër, S. Guernaoui, THe Epidemic Threshold of Vector-Borne Diseases With Seasonality, J. Math. Biol. 53 (2006), 421–436. https://doi.org/10.1007/s00285-006-0015-0.
    • [17] S. Guerrero-Flores, O. Osuna, C.V. de Leon, Periodic Solutions for Seasonal SIQRS Models With Nonlinear Infection Terms, Elec. J. Diff. Equ. 2019 (2019), 92.
    • [18] Y. Nakata, T. Kuniya, Global Dynamics of a Class of Seirs Epidemic Models in a Periodic Environment, J. Math. Anal. Appl. 363 (2010), 230–237. https://doi.org/10.1016/j.jmaa.2009.08.027.
    • [19] W. Wang, X.Q. Zhao, Threshold Dynamics for Compartmental Epidemic Models in Periodic Environments, J. Dyn. Diff. Equ. 20 (2008), 699–717. https://doi.org/10.1007/s10884-008-9111-8.
    • [20] M.I. Betti, L.M. Wahl, M. Zamir, Effects of Infection on Honey Bee Population Dynamics: A Model, PLoS ONE. 9 (2014), e110237. https://doi.org/10.1371/journal.pone.0110237.
    • [21] F. Zhang, X.Q. Zhao, A Periodic Epidemic Model in a Patchy Environment, J. Math. Anal. Appl. 325 (2007), 496–516. https://doi.org/10.1016/j.jmaa.2006.01.085.
    • [22] X.Q. Zhao, Dynamical Systems in Population Biology, Springer, 2017. https://doi.org/10.1007/978-3-319-56433-3.
    • [23] O. Diekmann, J.A.P. Heesterbeek, J.A.J. Metz, On the Definition and the Computation of the Basic Reproduction Ratio R 0 in Models for Infectious Diseases in Heterogeneous Populations, J. Math. Biol. 28 (1990), 365–382. https://doi.org/10.1007/bf00178324.
    • [24] P. van den Driessche, J. Watmough, Reproduction Numbers and Sub-Threshold Endemic Equilibria for Compartmental Models of Disease Transmission, Math. Biosci. 180 (2002), 29–48. https://doi.org/10.1016/s0025-5564(02)00108-6.
    • [25] A.H. Albargi, M.E. Hajji, Mathematical Analysis of a Two-Tiered Microbial Food-Web Model for the Anaerobic Digestion Process, Math. Biosci. Eng. 20 (2023), 6591–6611. https://doi.org/10.3934/mbe.2023283.
    • [26] A. Alshehri, M. El Hajji, Mathematical Study for Zika Virus Transmission With General Incidence Rate, AIMS Math. 7 (2022), 7117–7142. https://doi.org/10.3934/math.2022397.
    • [27] M. El Hajji, Mathematical Modeling for Anaerobic Digestion Under the Influence of Leachate Recirculation, AIMS Math. 8 (2023), 30287–30312. https://doi.org/10.3934/math.20231547.
    • [28] M. El Hajji, A. Zaghdani, S. Sayari, Mathematical analysis and optimal control for Chikungunya virus with two routes of infection with nonlinear incidence rate, Int. J. Biomath. 15 (2022), 2150088. https://doi.org/10.1142/s1793524521500881.
    • [29] M. El Hajji, Periodic Solutions for an "SVIQR" Epidemic Model in a Seasonal Environment With General Incidence Rate, Int. J. Biomath. In Press. https://doi.org/10.1142/S1793524524500335.
    • [30] M. El Hajji, A.Y. Al-Subhi, M.H. Alharbi, Mathematical Investigation for Two-Bacteria Competition in Presence of a Pathogen With Leachate Recirculation, Int. J. Anal. Appl. 22 (2024), 45. https://doi.org/10.28924/2291-8639-22-2024-45.